Beitr\ EMIS ELibM Electronic Journals Beiträge zur Algebra und Geometrie
Contributions to Algebra and Geometry
Vol. 45, No. 1, pp. 155-167 (2004)

Previous Article

Next Article

Contents of this Issue

Other Issues

ELibM Journals

ELibM Home



Deviation measures and normals of convex bodies

H. Groemer

Department of Mathematics, The University of Arizona, Tucson, AZ 85721, USA, e-mail:

Abstract: With any given convex body we associate three numbers that exhibit, respectively, its deviation from a ball, a centrally symmetric body, and a body of constant width. Several properties of these deviation measures are studied. Then, noting that these special bodies may be defined in terms of their normals, corresponding deviation measures for normals are introduced. Several inequalities are proved that show that convex bodies cannot deviate much from these special types if their corresponding deviations of the normals are small. These inequalities can be interpreted as stability results.

Full text of the article:

Electronic version published on: 5 Mar 2004. This page was last modified: 4 May 2006.

© 2004 Heldermann Verlag
© 2004--2006 ELibM and FIZ Karlsruhe / Zentralblatt MATH for the EMIS Electronic Edition